ICU SAQs · Toxicology
The GHB overdose — the management
A CICM Second-Part SAQ on the GHB overdose — the rapid-resolving coma, the airway/aspiration, the no-antidote supportive care.
On this page
Study tools
Target exams
CICMFFICMEDIC
Prompt
A 20-year-old is brought to the ED deeply comatose 30 minutes after suspected recreational drug use at a nightclub, with bradycardia and vomiting. Outline the management.
Question
A 20-year-old is brought to the ED deeply comatose 30 minutes after suspected recreational drug use at a nightclub, with bradycardia and vomiting. Outline the management.
References3ShowHide
- [1]Schep LJ, Knudsen K, Slaughter RJ, et al. The clinical toxicology of gamma-hydroxybutyrate, gamma-butyrolactone and 1,4-butanediol. Clinical Toxicology (Philadelphia), 2012.PMID 22746383
- [4]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.
- [5]Dahan A, Franko TS, Carroll JW, et al. Fact vs. fiction: naloxone in the treatment of opioid-induced respiratory depression in the current era of synthetic opioids Front Public Health, 2024.PMID 38481848